# SDR CA140407003

- Difficulty date: April 3, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Engine: Pwc PW150A
- System (JASC): 7510 · Engine Anti-Icing System
- Part: Heater
- Part number: 4100S02803
- Condition: Burned
- Location: Lt Engine
- Part time: 10,263 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) DURING APPROACH ON SHORT FINAL MASTER CONTROL CAUTION "ENG ADP HTR 1" CAME ON. AT THE SAME TIME PILOTS NOTICED A LIGHT SMELL IN THE FLIGHT DECK. AFTER LANDING THIS SMELL WAS LESS.  PILOT ASKED CABIN CREW ABOUT ANY SMELL OR SMOKE IN THE CABIN.  THEY TOLD THAT CAN FEEL IT ALSO, BUT THERE WAS NO SMOKE INSIDE OR OUTSIDE OF THE ACFT.  ACFT WAS INSPECTED VISUALLY ON THE STAND.  MAINTENANCE AND OCC WAS INFORMED AND ACFT WAS GROUNDED.  DE-ICING HEATER ELEMENT OF LT ENGINE INTAKE ADAPTER FAILED AS A RESULT HEATER ELEMENT BURNED INSULATION MATERIAL WHICH GENERATED SMELL.  SMOKE/SMELL COMING FROM AFFECTED LOCATION ENTERED ENGINE AIR INTAKE WHICH PASSED FURTHER TO AIR-CONDITIONING SYS.  CABIN CREW REPORT THAT ODOR WAS STRONGER IN AFT OF CABIN IS DUE TO THE FACT THAT AIR GOES FROM AIR CONDITIONING PACK TO CABIN THROUGH AIR GASPERS FROM AFT CABIN TO FORWARD CABIN AND ACCORDINGLY STRONGEST SMELL WAS IN AREA WHERE FIRST AIR GOES FROM AIR-CONDITIONING PACK.
